Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I have changed Medicine and Viral Load is Worse.
Oct 8, 2004

I am HIV+ and have been on medicine for 8 years now. I was on Epivir, Zerit and Viracept. While on these medicine's my Viral Load has always been undectable and my T cells have range from the high 600 into the low 700. My Doctor suggested to change medicine to help with side effects (diarrhea, Fatigue) and just taking less pills. My doctor now has me on Epivir, Viread, Norvir and Reyataz. After 30 days of being on this new cocktail my viral load has gone up to 320 and my T cells have dropped to 653. It seems to me that after 30 days this is a drastic change in my Viral Load, going from undectable to 320. He has suggested changing the Epivir to Ziagen (Abacavir), but I am not sure what I should do. Can I go back to the Old Medicine or should I continue with the New Medicine?

Response from Dr. Lee

It would seem that the new combo is not as effective for you as the previous regimen. The primary difference is probably that you have no thymadine analog nucleoside (ie Zerit or Retrovir) on board. Generally, discontinueing Epivir to switch to Ziagen may not help you all that much as you would then be on a nucleoside combo of Ziagen and Viread which have some similarities in the resistance pattern they develop. Suggestion: recheck and if the viral level remains elevated either go back soon or consider continueing the boosted protease inhibitor and re-considering a nucleoside combo such as Retrovir/Epivir or Ziagen/Epivir if you still want to avoid Zerit.

Be well.



Previous
Patient's med??????????
Next
I would like a simpler life.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement